MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA¿ SAFETY IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA¿ SAFETY IV CATHETER; INTRAVASCULAR CATHETER
Model Number 386860
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd cathena¿ safety iv catheter experienced a safety mechanism that would not activate.The following information was provided by the initial reporter: "cathena was not able to safety.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.9.Device available for eval?: yes.D.9.Returned to manufacturer on: 10-aug-2022.H.6.Investigation summary: one photo and one sample with open packaging were received by our quality team for evaluation.From the photo, the safety mechanism was observed to not be activated.The sample was observed with the safety mechanism not activated.The tip shield was manually pushed through the cannula and was able to be activated properly; no safety activation failure was observed.No dent was observed on the cannula.A device history record review found no abnormalities associated with this issue during production of this batch.Based on the evaluation on the returned sample, no dent was observed on the cannula that would obstruct the movement of the tip shield for safety activation.The safety mechanism of the returned sample was able to be manually activated and no safety activation failure was observed.Therefore, the root cause could not be established.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.H3 other text : see h10.
 
Additional Manufacturer Narrative
Correction: g.5.Pma / 510(k)#: k220584 h6: investigation summary one photo was received by our quality team for evaluation.From the photo, the safety mechanism was observed to not be activated.A device history record review found no abnormalities associated with this issue during production of this batch.From the photo, the safety mechanism was not activated, however, the team is unable to evaluate from the photo whether there is safety activation components failure or damage that could have resulted in the safety activation failure.As no sample was returned, a root cause could not be established.
 
Event or Problem Description

Brand Name
BD CATHENA¿ SAFETY IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14951487
Report Number8041187-2022-00347
Device Sequence Number15179855
Product Code FOZ
UDI-Device Identifier00382903868605
UDI-Public00382903868605
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K220584
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2024
Device Model Number386860
Device Catalogue Number386860
Device Lot Number1175157
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2022
Supplement Date Received by Manufacturer07/28/2022
10/10/2022
Initial Report FDA Received Date07/07/2022
Supplement Report FDA Received Date08/24/2022
10/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown